MAUDE Adverse Event Report: ZIMMER BIOMET, INC. VNGD CR TIB BRG 12X63/67; PROSTHESIS, KNEE

ZIMMER BIOMET, INC. VNGD CR TIB BRG 12X63/67; PROSTHESIS, KNEE
Model Number N/A
Medical Device Problem Code Naturally Worn (2988)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 09/26/2022
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
(b)(4).Report source: canada.Customer has indicated that the product is in process of being returned to zimmer biomet for investigation.Once the investigation has been completed, a follow-up mdr will be submitted.
 
Event or Problem Description
It was reported that the patient was booked as a revision surgery.The surgeon removed the polyethylene and discovered unusual wear.
 
Event or Problem Description
No further event information available at the time of this report.
 
Additional Manufacturer Narrative
 this follow-up report is being submitted to relay additional information.Visual examination of the returned product identified signs of use and wear (nicked/gouged/surface scratches).Portions of the implant were found to be fractured off.The device was submitted for further analysis.Analysis determined the superior surface of the bearing, aside from the damage to the left-hand condyle, shows only evidence of possible light wear, burnishing and/or abrasions that is typical of in-vivo use.The damaged posterior surface area of the left-hand condyle shows evidence of significant plastic deformation suggesting a large amount of loading on the posterior lest condyle.The returned fractured pieces do not fit together or in an area of the damaged surface, indicating that any fracture surfaces may have been further damaged or worn down during articulation.The deformation and fracture of the posterior of the left-hand condyle was the result of overloading, possibly exacerbated by misalignment of the bearing surface with the femoral component.Review of the device history records identified no deviations or anomalies during manufacturing related to the reported event.Insufficient information provided to perform a compatibility check.Medical records were not provided.Complaint is confirmed.A definitive root cause cannot be determined.No corrective actions, preventive actions, or field actions resulted after investigation of this event.If any further information is found which would change or alter any conclusions or information, a supplemental will be filed accordingly.Zimmer biomet will continue to monitor for trends.

Brand Name
VNGD CR TIB BRG 12X63/67
Common Device Name
PROSTHESIS, KNEE
Manufacturer (Section D)
ZIMMER BIOMET, INC.
56 e. bell drive
p.o. box 587
warsaw IN 46581
Manufacturer (Section G)
ZIMMER BIOMET, INC.
56 e. bell drive
p.o. box 587
warsaw IN 46581
Manufacturer Contact
jennifer rapsavage
56 e. bell dr.
warsaw, IN 46582
5745260384
MDR Report Key15638762
Report Number0001825034-2022-02372
Device Sequence Number5882214
Product Code HRY
UDI-Device Identifier00880304271067
UDI-Public(01)00880304271067(17)230112(10)614290
Combination Product (Y/N)N
Initial Reporter CountryCA
PMA/510(K) Number
K023546
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2018
Device Explanted Year2022
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Foreign,Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 03/21/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date01/12/2023
Device Model NumberN/A
Device Catalogue Number183422
Device Lot Number614290
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 09/27/2022
Supplement Date Received by Manufacturer03/14/2023
Initial Report FDA Received Date10/20/2022
Supplement Report FDA Received Date03/24/2023
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured01/12/2018
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
If action reported to FDA under 21 USC 360i(g), list
FDA-assigned Recall Number or include a statement
N/A
Patient Sequence Number1
Outcome Attributed to Adverse Event Hospitalization; Required Intervention;
Patient SexFemale